The Open UniversitySkip to content

Escaping sets of continuous functions

Short, Ian and Sixsmith, David J. (2019). Escaping sets of continuous functions. Journal d'Analyse Mathematique, 137(2) pp. 875–869.

Full text available as:
Full text not publicly available (Accepted Manuscript)
Due to publisher licensing restrictions, this file is not available for public download until 18 March 2020
Click here to request a copy from the OU Author.
DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Our objective is to determine which subsets of Rd arise as escaping sets of continuous functions from Rd to itself. We obtain partial answers to this problem, particularly in one dimension, and in the case of open sets. We give a number of examples to show that the situation in one dimension is quite different from the situation in higher dimensions. Our results demonstrate that this problem is both interesting and perhaps surprisingly complicated.

Item Type: Journal Item
Copyright Holders: 2019 The Hebrew University of Jerusalem
ISSN: 1565-8538
Project Funding Details:
Funded Project NameProject IDFunding Body
Not SetNot SetThe Open University (OU)
Not SetEP/L019841/1Engineering and Physical Sciences Research Council
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Related URLs:
Item ID: 45214
Depositing User: Ian Short
Date Deposited: 29 Jan 2016 11:15
Last Modified: 13 May 2019 01:19
Share this page:


Altmetrics from Altmetric

Citations from Dimensions

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU